MAUDE Adverse Event Report: COVIDIEN MONOJECT SAFETY NDL 22 X 1.5; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MONOJECT SAFETY NDL 22 X 1.5; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 1182215
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Abscess (1690); Hematoma (1884); Post Operative Wound Infection (2446); Foreign Body In Patient (2687)
Date of Event 12/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.  if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that on (b)(6) 2020, in their surgical department a patient was scheduled for open right inguinal hernia repair for an incarcerated right inguinal hernia.The patient had the monoject needle used to inject medication for post-surgical nerve block in patient¿s right lower abdomen.During injecting the medication, the needle broke off at the hub and required extensive exploration to locate and remove the needle segment.On (b)(6) 2021, the patient was admitted to their surgical department for wound infection at right lower abdomen.Hematoma evacuation, incision and drainage of wound abscess and wound vac placement were performed.The patient required observation admission with extended stay and was placed as in-patient (ip) due to level of care needed.On (b)(6) 2021, the patient was placed in swing bed care due to extended wound care.On (b)(6) 2021, the patient was discharged home with home health.Currently, the patient continues with home health care for wound care.The patient is still under care of surgeon and home health.The customer further stated that an estimated discharge time is unknown.
 
Additional Manufacturer Narrative
Section b5 has been updated to include additional information.
 
Event or Problem Description
The customer reported that on (b)(6) 2020, in their surgical department a patient was scheduled for open right inguinal hernia repair for an incarcerated right inguinal hernia.The patient had the monoject needle used to inject medication for post-surgical nerve block in patient¿s right lower abdomen.During injecting the medication, the needle broke off at the hub and required extensive exploration to locate and remove the needle segment.On (b)(6) 2021, the patient was admitted to their surgical department for wound infection at right lower abdomen.Hematoma evacuation, incision and drainage of wound abscess and wound vac placement were performed.The patient required observation admission with extended stay and was placed as in-patient (ip) due to level of care needed.On (b)(6) 2021, the patient was placed in swing bed care due to extended wound care.On (b)(6) 2021, the patient was discharged home with home health.Currently, the patient continues with home health care for wound care.The patient is still under care of surgeon and home health.The customer further stated that an estimated discharge time is unknown.Additional information was received from the customer and it was stated that the needle fragment was removed during the same procedure, so the asepsis was not compromised.Surgical dressing was applied after the needle fragment removal.The patient required antibiotic treatment.The customer also confirmed that the patient does not have a compromised immune system.
 
Additional Manufacturer Narrative
The device history record (dhr) review from lot 18042612 revealed no discrepancies that may have contributed to the reported issue.There were no samples or photographs returned for this complaint, therefore it was not possible to confirm with certainty the reported issue.The supplier performed an evaluation on retained samples from the reported lot #18042612 to review the key characteristics (stiffness, resistance to breaking, cannula detachment force, resistance to separation from unscrewing, and resistance to separation from axial load) which found that there were no abnormalities and the product performed within specification.No anomalies were found on the retained samples from lot 18042612 when key product characteristics were analyzed, and the reported issue was not confirmed.There is also no evidence of a trend.No immediate corrective action is required, and no corrective actions are planned due to a risk assessment showing that the overall risk is low due a low occurrence rate and a low severity level.The supplier will continue to monitor the product for reoccurrences.

Brand Name
MONOJECT SAFETY NDL 22 X 1.5
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key11321387
Report Number1282497-2021-09906
Device Sequence Number14313516
Product Code FMI
UDI-Device Identifier10884521544659
UDI-Public10884521544659
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1182215
Device Catalogue Number1182215
Device Lot Number18042612
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer02/02/2021
02/02/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date02/24/2021
07/07/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;